Open Access Method Article

Comparison of Proposed and Existing Fourth Order Schemes for Solving Non-linear Equations

Khushbu Rajput, Asif Ali Shaikh, Sania Qureshi

Asian Research Journal of Mathematics, Page 1-7
DOI: 10.9734/arjom/2019/v15i230143

This paper, investigates the comparison of the convergence behavior of the proposed scheme and existing schemes in literature. While all schemes having fourth-order convergence and derivative-free nature. Numerical approximation demonstrates that the proposed schemes are able to attain up to better accuracy than some classical methods, while still significantly reducing the total number of iterations. This study has considered some nonlinear equations (transcendental, algebraic and exponential) along with two complex mathematical models. For better analysis graphical representation of numerical methods for finding the real root of nonlinear equations with varying parameters has been included. The proposed scheme is better in reducing error rapidly, hence converges faster as compared to the existing schemes.

Open Access Original Research Article

Forecasting Oil Consumption with Novel Fractional Grey Prediction Model Based on Simpson Formula

Xiwang Xiang, Peng Zhang, Lang Yu

Asian Research Journal of Mathematics, Page 1-27
DOI: 10.9734/arjom/2019/v15i230142

With the development of human society, the evolving transition of energy will become a common challenge that mankind has to face together. In this context, it is crucial to make scientific and reasonable predictions about energy consumption. This paper presents a novel fractional grey prediction model FGM(1,1,k2) based on the classical fractional grey system theory. In order to improve the prediction accuracy of the FGM(1,1,k2) model, we further analyze the model error and propose improved grey model called as SFGM with optimization of background value. The numerical cases point out that SFGM(1,1,k2) significantly outperforms other existing fractional grey models. Finally, the proposed SFGM(1,1,k2) is applied to the forecasting of oil consumption, the predicted results would provide a reference for making energy policy in new situations.

Open Access Original Research Article

On Chebyshev and Riemann-Liouville Fractional Inequalities in q-Calculus

Stephen. N. Ajega-Akem, Mohammed M. Iddrisu, Kwara Nantomah

Asian Research Journal of Mathematics, Page 1-10
DOI: 10.9734/arjom/2019/v15i230144

This paper presents some new inequalities on Fractional calculus in the context of q-calculus. Fractional calculus generalizes the integer order differentiation and integration to derivatives and integrals of arbitrary order. In other words, Fractional calculus explores integrals and derivatives of functions that involve non-integer order(s). Quantum calculus (q-Calculus) on the other hand focuses on investigations related to calculus without limits and in recent times, it has attracted the interest of many researchers due to its high demand of mathematics to model complex systems in nature with anomalous dynamics. This paper thus establishes some new extensions of Chebyshev and Riemann-Liouville fractional integral inequalities for positive and increasing functions via q-Calculus.

Open Access Original Research Article

The Double Step Hybrid Linear Multistep Method for Solving Second Order Initial Value Problems

Y. Skwame, J. Z. Donald, T. Y. Kyagya, J. Sabo

Asian Research Journal of Mathematics, Page 1-11
DOI: 10.9734/arjom/2019/v15i230145

In this paper, we develop the double step hybrid linear multistep method for solving second order initial value problems via interpolation and collocation method of power series approximate solution to give a system of nonlinear equations which is solved to give a continuous hybrid linear multistep method. The continuous hybrid linear multistep method is solved for the independent solutions to give a continuous hybrid block method which is then evaluated at some selected grid points to give a discrete block method.

The basic numerical properties of the hybrid block method was established and found to be zero-stable, consistent and convergent. The efficiency of the new method was conformed on some initial value problems and found to give better approximation than the existing methods.

Open Access Original Research Article

A Power Gompertz Distribution: Model, Properties and Application to Bladder Cancer Data

Terna Godfrey Ieren, Felix M. Kromtit, Blessing Uke Agbor, Innocent Boyle Eraikhuemen, Peter Oluwaseun Koleoso

Asian Research Journal of Mathematics, Page 1-14
DOI: 10.9734/arjom/2019/v15i230146

This paper uses a power transformation approach to introduce a three-parameter probability distribution which gives another extension of the Gompertz distribution known as “Power Gompertz distribution”. The statistical features of the power Gompertz distribution are systematically derived and studied appropriately. The three parameters of the new model are being estimated using the method of maximum likelihood estimation. The proposed distribution has also been compared to the Gompertz distribution using a real life dataset and the result shows that the Power Gompertz distribution has better performance than the Gompertz distribution and hence will be more useful and effective if applied in some real life situations especially survival analysis and cure fraction modeling just like the conventional Gompertz distribution.